MAUDE Adverse Event Report: CORCYM CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE

CORCYM CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE
Model Number LXA21
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Mitral Valve Stenosis (1965)
Date of Event 03/08/2024
Type of Reportable Event Death
Event or Problem Description
Manufacturer was informed of the following event through patient tracking department.Reportedly, a patient who had a mitroflow valve lxa21 implanted on (b)(6) 2013, was under evaluation for tavr due to aortic stenosis.Based on the further information received, patient had a pmh of bioprothtetic savr and mitral annuloplasty ring in 2013.There was persistent afib with cha2ds2-vasc score of 4, vt, biv icd (b)(6) original in (b)(6) 2013 and upgrade to boston scientific in (b)(6) 2023 ((b)(6) =lead to rv remains).Reportedly, patient was admitted to hospital on (b)(6) 2024 with increasing bilateral le swelling and pain to legs for a couple days.Patient was found to be in acute chronic decompensated heart failure with bnp (b)(4), neg trop of 32, creat 2.2 and lactic acid 1.2.Patient then was admitted to the icu.Patient's tsh was notably high and free t3/t4 was low.Patient was seen by endocrine for a differential of myxedema coma and adrenal insufficiency and given iv synthroid and hydrocortisone.Patient then remained on pressors and was transferred to ifh with mixed cardiogenic/metabolic shock and was found to have severe stenosis of both aortic and mitral valves.As such, due to the complex medical history and redo status, and high-risk patient for redo savr; patient went under evaluate for possible tavr +/-tmvr.However, no tavr was ultimately performed since patient passed away on (b)(6) 2024.Based on the further information received, patient had increased fatigue and increased bilat leg swelling prior to admission.Patient denies sob, cp, palpitations or dizziness.Patient's assessment was reported as follow: aortic bioprosthesis dysfunction; moderate to severe mr mixed with ms s/p mitral annuloplasty 2013; acute on chronic hfref; aki on ckd ill; leg cellulitis; severe hypothyroidism; vt s/p aicd; nicm with lvef 25% s/p biv-icd upgrade 2023; ascending aorta aneurysm; anemia; ulcerative colitis flare up; and rheumatic arthritis.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Based on the information available, the definitive root cause of the reported event cannot be established at this time.However, from the document review performed, no manufacturing deficiencies were noted.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this mitroflow valve.However, little clinical history was provided, and this cannot ultimately be confirmed.It should be noted that structural valve deterioration is listed as a possible adverse event in the mitroflow ifu.Furthermore, since the exact cause of patient death was not reported, the definitive root cause of the reported event cannot be confirmed.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key19225518
Report Number3004478276-2024-00133
Device Sequence Number12788715
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)180430
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale